Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Tenofovir And Renal Dosing

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Tenofovir (truvada) and kidney disease - prevention

I'm a 31 male and had seroconversion illness about a year ago. I started meds, Isentress (2 tablets/d) + Truvada (1 tablet/d), a week ago (lab data: VL was 360000, cd4 510; no diabetes etc). No significant side effects, except for muscle pain due to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...phosphate, glucose, and potassium levels and urine glucose levels is recommended. I am not aware of any way to actually cleanse renal tubules though avoiding regular use of drugs that can cause kidney problems (such as non-steroidal... Read more »

Truvada (tenofovir) And Kidneys

I'm due to start Truvada, Reyataz, and Norvir. I just read a question to you about kidney problems... Read more »

valtrex and tenofovir in normal kidney fx.

hey dr. bob. quick question:im newly hiv + with herpes type I. my regiment consists of isentress... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Tenofovir and the Kidneys

...HIV-positive people who were taking tenofovir and 683 people who were not. Tenofovir can damage part of the kidney called the renal tubules. The damage causes proximal renal dysfunction, which can lead to reduced efficiency filtering the blood,... Read more »
Canadian AIDS Treatment Information Exchange

EuroSIDA Study Finds a Signal of Kidney Toxicity With Tenofovir or Atazanavir

... The kidneys are a target of HIV infection. Long-term infection causes inflammation, which slowly degrades these organs. The EuroSIDA dataset Read more »
Canadian AIDS Treatment Information Exchange

A Large Study Looks at Tenofovir and Kidney Health

...centres. Over a period of eight years their findings suggest that, for the most part, tenofovir (Viread) is a safe drug for the kidneys. However, tenofovir was associated with kidney damage among a subset of patients. The kidney damage cleared... Read more »
Canadian AIDS Treatment Information Exchange

Age, Tenofovir and the Kidneys

...have side effects. Clinical trials done several years ago have found that about 2% of tenofovir users can develop detectable kidney dysfunction. And, in very rare cases, some people have developed severe kidney damage. Generally, this damage... Read more »
Connect With Others

Just started ARV - Insurance, Drug costs, expenses

Posted by ajhope, 1 Reply
...day Lamivudine 150 mg - twice a day Stavudine 30 mg - twice a day After another blood test to make sure that my liver and kidney functions are OK which they are - yesterday my doctor increased the dosage of Nevirapine from once to twice a day. ... Read more »

Excessive Mastubation

Posted by Anonymous, 5 Replies
Ever since I found out that I'm poz, I've been spending a lot more time mastubating. Is that normal? Or could it be because of the amount of time I've been spending reading posts about sexual issues? Pleasing myself has become an every day thing... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »